Alert archive / Washington / Gale Warnings in 2012

Gale Warning 18, NWS Seattle, WA

February 5, 2012

NWS Seattle, WA issued this gale warning at Feb 5, 2012, 2:50 PM PST. It took effect at Feb 5, 2012, 9:03 PM PST. It was in force for 37 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 5, 2012, 2:50 PM PST (22:50 UTC)
In effect from
Feb 5, 2012, 9:03 PM PST
Expired
Feb 7, 2012, 10:00 AM PST
In force
37 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

064 
WHUS76 KSEW 052250
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
250 PM PST SUN FEB 5 2012

PZZ170-173-176-060700-
/O.CAN.KSEW.SW.Y.0015.000000T0000Z-120206T0600Z/
/O.NEW.KSEW.SC.Y.0914.120206T1500Z-120207T1200Z/
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
250 PM PST SUN FEB 5 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM MONDAY TO 4 AM PST
TUESDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 AM MONDAY TO 4 AM PST
TUESDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN
CANCELLED. 

* WINDS...EAST WINDS 15 TO 25 KNOTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ150-060700-
/O.EXB.KSEW.SC.Y.0913.000000T0000Z-120206T1200Z/
/O.UPG.KSEW.GL.A.0009.120206T0600Z-120207T1200Z/
/O.NEW.KSEW.GL.W.0018.120206T1200Z-120207T1200Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
250 PM PST SUN FEB 5 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM PST MONDAY...
...GALE WARNING IN EFFECT FROM 4 AM MONDAY TO 4 AM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 AM MONDAY TO 4 AM PST
TUESDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL
CRAFT ADVISORY IS IN EFFECT UNTIL 4 AM PST MONDAY. THE GALE WATCH
IS NO LONGER IN EFFECT. 

* WIND...EAST WIND RISING TO 15 TO 30 KNOTS THIS EVENING...THEN
  RISING TO 25 TO 35 KNOTS LATE TONIGHT AND CONTINUING THROUGH MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-060700-
/O.EXT.KSEW.SC.Y.0913.000000T0000Z-120206T1200Z/
/O.UPG.KSEW.GL.A.0009.120206T0600Z-120207T1200Z/
/O.NEW.KSEW.GL.W.0018.120206T1200Z-120207T1200Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
250 PM PST SUN FEB 5 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST MONDAY...
...GALE WARNING IN EFFECT FROM 4 AM MONDAY TO 4 AM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 AM MONDAY TO 4 AM PST
TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WIND...EAST WIND RISING TO 15 TO 30 KNOTS THIS EVENING...THEN
  RISING TO 25 TO 35 KNOTS LATE TONIGHT AND CONTINUING THROUGH MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
7 follow-up statements
509 
WHUS76 KSEW 060503
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
903 PM PST SUN FEB 5 2012

PZZ130-150-061315-
/O.CAN.KSEW.SC.Y.0913.000000T0000Z-120206T1200Z/
/O.EXT.KSEW.GL.W.0018.120206T0503Z-120207T1200Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
903 PM PST SUN FEB 5 2012

...GALE WARNING NOW IN EFFECT UNTIL 4 AM PST TUESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

* WIND...EAST WIND 25 TO 35 KNOTS. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ153-156-061315-
/O.EXB.KSEW.SC.Y.0914.120206T0503Z-120207T1800Z/
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
903 PM PST SUN FEB 5 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST TUESDAY. 

* WINDS...EAST WIND 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ170-173-176-061315-
/O.EXT.KSEW.SC.Y.0914.120206T0503Z-120207T1800Z/
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
903 PM PST SUN FEB 5 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST TUESDAY...

* WINDS...EAST WIND 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
249 
WHUS76 KSEW 061052
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
252 AM PST MON FEB 6 2012

PZZ130-150-061900-
/O.EXT.KSEW.GL.W.0018.000000T0000Z-120207T1800Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
252 AM PST MON FEB 6 2012

...GALE WARNING NOW IN EFFECT UNTIL 10 AM PST TUESDAY...

* WIND...EAST WIND 25 TO 35 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ131-061900-
/O.EXB.KSEW.SC.Y.0914.120206T2100Z-120207T1800Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
252 AM PST MON FEB 6 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 AM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM
PST TUESDAY. 

* WINDS...EAST WIND 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ153-156-170-173-176-061900-
/O.EXT.KSEW.SC.Y.0914.000000T0000Z-120208T0000Z/
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
252 AM PST MON FEB 6 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST TUESDAY...

* WINDS...EAST WIND 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
708 
WHUS76 KSEW 061634
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
834 AM PST MON FEB 6 2012

PZZ130-150-070045-
/O.CON.KSEW.GL.W.0018.000000T0000Z-120207T1800Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
834 AM PST MON FEB 6 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY...

* WIND...EAST 25 TO 35 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ131-070045-
/O.EXT.KSEW.SC.Y.0914.120206T1634Z-120207T1800Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
834 AM PST MON FEB 6 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST TUESDAY...

* WINDS...EAST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ153-156-170-173-176-070045-
/O.CON.KSEW.SC.Y.0914.000000T0000Z-120208T0000Z/
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
834 AM PST MON FEB 6 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST
TUESDAY...

* WINDS...EAST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
196 
WHUS76 KSEW 062233
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
233 PM PST MON FEB 6 2012

PZZ130-150-070645-
/O.CON.KSEW.GL.W.0018.000000T0000Z-120207T1800Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
233 PM PST MON FEB 6 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY...

* WIND...EAST 25 TO 35 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ132-070645-
/O.EXB.KSEW.SC.Y.0914.120207T1000Z-120207T2000Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
233 PM PST MON FEB 6 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO NOON PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO NOON PST TUESDAY. 

* WINDS...EAST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ153-156-170-173-176-070645-
/O.CON.KSEW.SC.Y.0914.000000T0000Z-120208T0000Z/
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
233 PM PST MON FEB 6 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST
TUESDAY...

* WINDS...EAST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131-070645-
/O.CON.KSEW.SC.Y.0914.000000T0000Z-120207T1800Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
233 PM PST MON FEB 6 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
TUESDAY...

* WINDS...EAST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
271 
WHUS76 KSEW 070449
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
849 PM PST MON FEB 6 2012

PZZ130-150-071300-
/O.CON.KSEW.GL.W.0018.000000T0000Z-120207T1800Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
849 PM PST MON FEB 6 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY...

* WIND...EAST 25 TO 35 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ153-156-170-173-176-071300-
/O.CON.KSEW.SC.Y.0914.000000T0000Z-120208T0000Z/
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
849 PM PST MON FEB 6 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST
TUESDAY...

* WINDS...EAST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ132-071300-
/O.CON.KSEW.SC.Y.0914.120207T1000Z-120207T2000Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
849 PM PST MON FEB 6 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO NOON PST
TUESDAY...

* WINDS...EAST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131-071300-
/O.CON.KSEW.SC.Y.0914.000000T0000Z-120207T1800Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
849 PM PST MON FEB 6 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
TUESDAY...

* WINDS...EAST 15 TO 30 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
607 
WHUS76 KSEW 071053
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
253 AM PST TUE FEB 7 2012

PZZ130-150-071800-
/O.CON.KSEW.GL.W.0018.000000T0000Z-120207T1800Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
253 AM PST TUE FEB 7 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

* WIND...EAST 25 TO 35 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ153-156-170-173-176-071800-
/O.EXT.KSEW.SC.Y.0914.000000T0000Z-120208T1200Z/
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
253 AM PST TUE FEB 7 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST WEDNESDAY...

* WINDS...EAST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131-071800-
/O.EXT.KSEW.SC.Y.0914.000000T0000Z-120208T0000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
253 AM PST TUE FEB 7 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WINDS...EAST 15 TO 30 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ132-071800-
/O.CON.KSEW.SC.Y.0914.000000T0000Z-120207T2000Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
253 AM PST TUE FEB 7 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

* WINDS...EAST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE
368 
WHUS76 KSEW 071741
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
941 AM PST TUE FEB 7 2012

PZZ130-150-080145-
/O.EXP.KSEW.GL.W.0018.000000T0000Z-120207T1800Z/
/O.EXB.KSEW.SC.Y.0914.120207T1800Z-120208T1200Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
941 AM PST TUE FEB 7 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM PST WEDNESDAY...
...GALE WARNING WILL EXPIRE AT 10 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST WEDNESDAY. 

* WINDS...EAST WINDS OF 15 TO 25 KNOTS ARE EXPECTED TO CONTINUE
  INTO TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ153-156-170-173-176-080145-
/O.CON.KSEW.SC.Y.0914.000000T0000Z-120208T1200Z/
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
941 AM PST TUE FEB 7 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
WEDNESDAY...

* WINDS...EAST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ132-072000-
/O.CON.KSEW.SC.Y.0914.000000T0000Z-120207T2000Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
941 AM PST TUE FEB 7 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

* WINDS...EAST 15 TO 25 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131-080000-
/O.CON.KSEW.SC.Y.0914.000000T0000Z-120208T0000Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
941 AM PST TUE FEB 7 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WINDS...EAST 15 TO 30 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Feb 5, 2:30 PM PST, 20 minutes earlier.

Area forecast discussion, Feb 5, 2:30 PM PST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
230 PM PST SUN FEB 5 2012

.SYNOPSIS...AN UPPER RIDGE WILL KEEP THE WEATHER DRY THROUGH
TUESDAY. OFFSHORE FLOW WILL PRODUCE LOCALLY GUSTY WINDS NEAR THE
MOUNTAINS THROUGH TUESDAY...WHILE WIND PROTECTED AREAS WILL
EXPERIENCE STAGNANT CONDITIONS AND PATCHY MORNING FOG. RAIN IS
POSSIBLE STARTING TUESDAY NIGHT OR WEDNESDAY AS THE FIRST IN A
SERIES OF WEAK FRONTS MOVES INLAND.

&&

.SHORT TERM...AN UPPER LEVEL RIDGE WILL REMAIN OVER THE PACIFIC
NORTHWEST THROUGH WEDNESDAY...WEAKENING A BIT TUESDAY AND WEDNESDAY.
A FRONT WILL APPROACH FROM THE WEST MONDAY AND TUESDAY...BRINGING
SOME CLOUDS BUT NO RAIN AS IT WEAKENS OFFSHORE. THE MAIN IMPACT WILL
BE TO STRENGTHEN THE LOW LEVEL OFFSHORE FLOW. WINDS NEAR THE
CASCADES FOOTHILLS WILL INCREASE MONDAY...PEAKING MONDAY NIGHT
BEFORE EASING ON TUESDAY. A WIND ADVISORY WILL BE ISSUED FOR THIS.
THE OFFSHORE FLOW SHOULD HELP WARM HIGHS ABOVE NORMAL AGAIN MONDAY.
GUIDANCE HAS HIGHS NEAR NORMAL. THE FORECAST IS FOR HIGHS TO BE
SEVERAL DEGREES ABOVE NORMAL MOST AREAS. HIGHS ARE EXPECTED TO LOWER
A FEW DEGREES TUESDAY AS THE OFFSHORE FLOW AND UPPER RIDGE WEAKEN
BUT STILL BE A LITTLE ABOVE NORMAL. THE SOUTH INTERIOR WILL CONTINUE
TO SEE PATCHY NIGHT AND MORNING FOG WITH LIGHTER WINDS AND STAGNANT
CONDITIONS THROUGH AT LEAST MONDAY....POSSIBLY INTO TUESDAY. A VERY
WEAK FRONT WILL BRING A CHANCE OF RAIN WEDNESDAY. THE GFS IS
BASICALLY DRY BUT THE ECMWF HAS A GOOD BIT OF RAIN. THE FORECAST IS
A MIDDLE GROUND COMPROMISE BETWEEN THE TWO...PERHAPS WEIGHTED A BIT
MORE TOWARDS THE DRIER GFS GIVEN RECENT MODEL TRENDS. SCHNEIDER

.LONG TERM...BOTH THE GFS AND ECMWF SHOW THE UPPER RIDGE REBUILDING
OVER THE AREA ON THURSDAY. CONFIDENCE WAS HIGH ENOUGH THAT ALL
MENTION OF PRECIPITATION FOR THURSDAY WAS REMOVED FROM THE FORECAST
EXCEPT AT THE COAST. CONFIDENCE IN THE DETAILS AFTER THAT IS NOT AS
HIGH. THE GFS IS FAIRLY DRY UNTIL ABOUT SUNDAY. THE ECMWF IS QUITE A
BIT WETTER. NEITHER MODEL IS SHOWING MUCH RUN TO RUN CONTINUITY. FOR
NOW THE FORECAST IS FOR A BROAD-BRUSH CHANCE OF RAIN FRIDAY AND
SATURDAY THEN RAIN LIKELY ON SUNDAY. SCHNEIDER

&&

.HYDROLOGY...NO FLOODING IS EXPECTED IN THE FORECAST AREA DURING THE
NEXT 7 DAYS. SCHNEIDER

&&

.AVIATION...A STRONG UPPER LEVEL RIDGE WILL REMAIN OVER THE PACIFIC
NORTHWEST THROUGH MONDAY...KEEPING THE AIR MASS GENERALLY DRY AND
STABLE. A SURFACE RIDGE OVER THE NORTHERN ROCKIES WILL MAINTAIN DRY
LOW LEVEL EASTERLY OFFSHORE FLOW ACROSS W WA. THE ONLY CLOUD COVER
EXPECTED OVER THE AREA INTO EARLY MONDAY MORNING IS SCT-BKN CIRRUS.
THERE WILL BE PATCHY MORNING FOG OVER THE S PUGET SOUND AND SW
INTERIOR 10Z-16Z MONDAY. EASTERLY LOW LEVEL FLOW WILL INCREASE ON
MONDAY AND MAY BE STRONG ENOUGH TO PRODUCE LOW LEVEL TURBULENCE OVER
AND IMMEDIATELY W OF THE CASCADES.

KSEA...JUST SCT-BKN CIRRUS TONIGHT. SURFACE WINDS WILL REMAIN
NORTHERLY 4-8 KT THE REMAINDER OF THIS AFTERNOON...THEN BECOME MORE
NE THIS EVENING. KAM

&&

.MARINE...A SURFACE RIDGE OVER THE NORTHERN ROCKIES COMBINED WITH
LOWER PRESSURE OFFSHORE WILL MAINTAIN EASTERLY OFFSHORE FLOW OVER W
WA THROUGH MOST OF THIS WEEK.

ANOTHER FRONTAL SYSTEM WILL SLOWLY APPROACH THE AREA LATE TONIGHT
THROUGH TUESDAY CAUSING A GRADUAL INCREASE IN OFFSHORE FLOW.
PRESSURE GRADIENTS SHOULD BE STRONG ENOUGH THROUGH THE STRAIT TO
PRODUCE GALE FORCE EASTERLIES AT THE WEST ENTRANCE LATE TONIGHT.
WILL KEEP A SCA GOING FOR THE W ENTRANCE AND THE ADJOINING COASTAL
ZONE PZZ150 UNTIL 12Z THEN REPLACE THAT WITH A GALE WARNING THAT
WILL RUN THROUGH MONDAY NIGHT. MESOSCALE MODELS ON SHOW MARGINAL SCA
E-SE WINDS OVER PARTS OF THE REMAINING COASTAL WATERS ON MONDAY...SO
WILL GO AHEAD AND ISSUE A SCA TO COVER THIS.

PRESSURE GRADIENTS SHOULD START WEAKENING TUESDAY AS THE RAPIDLY
WEAKENING FRONT NEARS THE COASTAL WATERS. HOWEVER THE FRONT MAY
STILL END UP REACHING THE COAST IN A VERY WEAKENED STATE LATE
TUESDAY. GFS SHOWS ANOTHER WEAK FRONT MOVING EAST ACROSS THE AREA ON
WEDNESDAY. BOTH THE GFS/ECMWF MOVE A STRONGER SYSTEM NORTHWARD
OFFSHORE ALONG 135W LATE IN THE WEEK. KAM

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...AIR STAGNATION ADVISORY TACOMA AND VICINITY...HOOD CANAL
     AREA...SOUTHWEST INTERIOR...AND LOWER CHEHALIS VALLEY THROUGH
     MONDAY AFTERNOON.
    .WIND ADVISORY EAST PUGET SOUND LOWLANDS MONDAY MORNING THROUGH
      TUESDAY MORNING.

PZ...SMALL CRAFT ADVISORY TONIGHT WEST ENTRANCE JUAN DE FUCA AND
     PZZ150.
    .GALE WARNING MONDAY AND MONDAY NIGHT WEST ENTRANCE JUAN DE
     FUCA AND PZZ150.
    .SMALL CRAFT ADVISORY OUTER COASTAL WATERS MONDAY.

YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 3:07 AM PSTGale WatchSEW12 hr
Feb 5, 3:07 AM PSTSmall Craft Advisory for Hazardous SeasSEW12 hr
Feb 5, 2:50 PM PSTSmall Craft AdvisorySEW6 days
Feb 5, 2:57 PM PSTWind AdvisorySEW45 hr

Nearby

Gale Warnings in Washington, 2012Every gale warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.